# SDR 2011FA0000458

- Difficulty date: July 14, 2011
- Submitted: July 14, 2011
- Operation: General aviation
- Aircraft: N8186V
- Make and model: Cessna R172K
- Aircraft serial: R1722319
- Aircraft time: 1,150 hours
- Engine: Cont IO550N
- Engine time: 1,150 hours
- Propeller: Hartzl PHCJ3YF1
- System (JASC): 8500 · Engine (Reciprocating)
- Part: Gear
- Part number: 632018
- Condition: Worn
- Location: Crank Shaft
- Part time: 1,150 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WHILE PERFORMING AN ANNUAL INSP OF THE ENGINE, NOTICED ALTERNATOR HSG LOOSE.  500HR ALTERNATOR INSP WAS DUE.  SO UPON REMOVAL OF ALTERNATOR FOR INSP IT WAS DISCOVERED THAT ALL OF THE TEETH ON THE CRANKSHAFT GEAR FACE WERE EITHER MISSING OF SEVERLY WORN.  THERE WAS NO INDICATION OF ALTERNATOR FAILURE PRIOR TO THIS DISCOVERY.  ON THE INCOMING RUN-UP ENGINE OIL PRESSURE WAS ON THE LOWER SIDE OF THE GREEN BAND.  HOWEVER THE MAGNETIC OIL DRAIN PLUG WAS COVERED WITH FILINGS. CUTTING OPEN THE OIL FILTER FOUND THE PAPER ELEMENT WAS COVERED IN SILVER WITH NO DEBRIS. IF THERE WASN'T A 500 HR INSP DUE ON THE ALTERNATOR THIS PROBLEM WOULDN'T HAVE BEEN FOUND.
